MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036101450
Medical Device Problem Codes Break (1069); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Visual and microscopic testing revealed that the delivery wire was kinked, main coil was severely stretched, broken, and the main coil suture was damaged.The main coil was found physically separated at the detachment zone and traces of dried blood were observed.A functional test could not be performed as the main coil was separated from the delivery wire.Information available indicated that the device was confirmed to in good condition prior to use.In addition, information obtained indicated that the device was not flushed properly during procedure.According to the target device for use "warning: in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between a) the femoral sheath and guiding catheter, b) the 2-tip microcatheter and guiding catheters, and c) the 2 tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil".It is likely that insufficient flush may have caused the resistance during the coil manipulation resulting in the main coil kinking, stretching, brake and physical separation at the detachment zone during clinical procedure.Therefore, an assignable cause of use error will be assigned to the event.
 
Event or Problem Description
Analysis of the returned coil revealed that the main col was broken at multiple locations and appeared to have prematurely separated physically at the detachment zone.There were no reported patient consequences.

Brand Name
TARGET XL 360 STANDARD 14MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6067908
Report Number3008881809-2016-00238
Device Sequence Number422958
Product Code HCG
UDI-Device Identifier04546540711298
UDI-Public(01)04546540711298(17)180930(10)18596388
Combination Product (Y/N)N
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberM0036101450
Device Lot Number18596388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2016
Initial Report FDA Received Date10/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RENEGADE MICROCATHETER (STRYKER)